MAUDE Adverse Event Report: BECTON DICKINSON INTROSYTE-N AUTOGUARD INTRODUCER; INTRODUCER, CATHETER

BECTON DICKINSON INTROSYTE-N AUTOGUARD INTRODUCER; INTRODUCER, CATHETER
Catalog Number 384008
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material#: 384008, batch#: 4087754.It was reported by the customer that during the process of "breaking away", the catheters have split asymmetrically, making it impossible to remove the introducer without also removing the entire line and having to begin the entire procedure again rcc received a complaint via email.Bd introsyte-n augtoguard 26 ga, ref: 384008.Lot: 4087754.No injuries or serious harm.On three occasions, during the process of "breaking away" the catheters have split asymetrically, making it impossible to remove the introducer without also removing the entire line and having to begin the entire procedure again.Additional information received on 04-dec-2024: thanks for your response.Two occurrences were with different patients.The third was while we were trying to replicate the problem in an office environment.We only have the two devices saved that were in use with patients.The dates of the events were 11/29/24 and 12/1/2024.The caregivers involved were two different people and the patients were also two different people.We will label the devices we are sending you with the dates of the events.The original packaging with the lot number was saved from the event on 11/29/2024.The portion of the original packaging with the lot number was not saved for the 12/1/2024 event and could not be retrieved from the trash.When the second event occurred, we initially went to look at the lot numbers on all products available and found that every product on our shelves had the same lot number on the packaging, so we have a high suspicion that the lot number for the 12/1/2024 event would have been the same if we had saved it.We would appreciate it very much if you could send us the manufacturer¿s instructions for use for this product because part of our own, internal review, is to look at the techniques our clinicians were using at the time of both events to make sure that we had not in any way deviated from the recommended practice.I have opened a request with customer service for these ifu but have not received anything yet and cannot find them on your website.Is this something that you could assist us with by sending? we will place the two devices we retained in the mail today or tomorrow, based on our mail room availability.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the 2 samples submitted for evaluation.The reported issue of catheter defective / damaged was confirmed upon inspection of the samples.Analysis of the sample showed that the reported defect was observed in both samples.Bd determined that the cause of the failure was not related to any of our processes as there are no activity or operation that could cause this condition.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
INTROSYTE-N AUTOGUARD INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20924900
Report Number1710034-2024-01487
Device Sequence Number5055860
Product Code DYB
UDI-Device Identifier00382903840083
UDI-Public(01)00382903840083(11)240604(17)270331(10)4087754
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K020834
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number384008
Device Lot Number4087754
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown